Utah, 2010Winter Weather in Utah, April 23 to 24, 2010
April 23 to 24, 2010 · NWS GJT · 1 event in 1 county or zone
As a broad and deep trough of low pressure moved onto the eastern plains, moisture wrapping around the system spread another round of mountain snow across northeast Utah.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a broad and deep trough of low pressure moved onto the eastern plains, moisture wrapping around the system spread another round of mountain snow across northeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 23, 2:41 AM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 2:41 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
341 AM MDT FRI APR 23 2010
...SIGNIFICANT SNOWFALL WILL CONTINUE IN THE MOUNTAINS ALONG THE
CONTINENTAL DIVIDE TODAY AND TONIGHT...
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
A STRONG LATE SEASON WINTER STORM WILL BE CENTERED OVER SOUTHEAST
COLORADO TODAY. MOISTURE WILL ROTATE AROUND THE LOW CENTER AND COVER
MUCH OF WESTERN CO AND EASTERN UT WITH CLOUDS AND PRECIPITATION.
NORTH TO NORTHWEST FLOW ALOFT WILL ENHANCE SNOWFALL ON ALL NORTH-
FACING SLOPES. THE MOUNTAINS OF CENTRAL AND NORTHWEST CO NEAR THE
CONTINENTAL DIVIDE SHOULD SEE THE HIGHEST AACCUMULATIONS..THIS WINTER
STORM WARNING CONTINUE FOR CO ZONES 4...9...13...10...AND 12.
ADVISORIES CONTINUE FOR ZONES 3 AND 18...WHICH WILL BE A LITTLE
FURTHER AWAY FROM THE BEST MOISTURE AND DYNAMICS. A STRONG TROWAL
SIGNATURE IS PROJECTED TO REMAIN OVER MUCH OF COLORADO THIS
EVENING...AND START SLIDING EAST LATE TONIGHT. THE ETA AND GFS MOVE
THE LOW CENTER STEADILY EAST TONIGHT...THUS THE MOISTURE WILL ERODE
TO THE EAST LATE.
SATURDAY WILL SEE SIGNIFICANT IMPROVEMENT THROUGHOUT THE DAY AS SKIES
SHOULD CLEAR FROM WEST TO EAST. BY SUNSET SATURDAY A WEAK RIDGE AND
NW FLOW ARE PROJECTED OVER THE AREA. HAVE DECREASED CLOUDS AND PRECIP
SIGNIFICANTLY SAT AFTERNOON AND NIGHT...ESPECIALLY OVER SE UT AND SW
CO...WITH SCATTERED SHOWERS REMAINING OF THE NORTHERN AND CENTRAL
MOUNTAINS.
.LONG TERM...SUNDAY THROUGH FRIDAY...
WEAK RIDGE AXIS PASSES OVERHEAD EARLY SUNDAY. AN EMBEDDED
DISTURBANCE IS INDICATED BY THE GFS AND WOULD HELP WITH SHOWERS OVER
THE NORTHERN MOUNTAINS OF WESTERN CO. THE NEXT SYSTEM TRACKING OVER
THE NORTHERN ROCKIES DIGS SOUTH SUNDAY AFTERNOON AND EVENING
SKIRTING THE NORTHERN BOUNDARY OF OUR FORECAST AREA. A FEW SHOWERS
SHOULD FORM OVER THE HIGHER ELEVATIONS IN NORTHEAST UT AND
NORTHWEST CO. THIS SYSTEM MOVES EAST FAIRLY QUICKLY AND ANOTHER
RIDGE FORMS WEST OF THE AREA.
THE RIDGE WILL BUILD AND SLIDE EAST AND OVERHEAD BY TUESDAY. EXPECT
DRIER CONDITIONS WITH ONLY A STRAY SHOWER OR TWO. MONDAY NIGHT
THROUGH TUESDAY.
AFTER THIS SHORT BREAK THE NEXT PAC SYSTEM MOVES INLAND LATER
TUESDAY AND TURNS THE FLOW ALOFT SOUTHWESTERLY WHICH WILL BRING AN
INCREASE OF MOISTURE BY MID WEEK. LATEST MODELS ARE IN BETTER
AGREEMENT WITH PLACEMENT AND TIMING OF THIS NEXT SYSTEM. HAVE
INCREASED POPS WEDNESDAY INTO EARLY THURSDAY AS A JET AND ASSOCIATED
SURFACE BOUNDARY MOVE OVER THE AREA. THE FIRST LOW CENTER WILL EJECT
NORTHEAST AND MOVE NORTH OF EASTERN UT AND WESTERN CO. ANOTHER LOW
WILL SWING AROUND THE THE WESTERN SIDE OF THE FIRST AND BECOME CUT
OFF OVER THE SOUTHWESTERN US. WE SHOULD SEE UNSETTLED PATTERN
THROUGH THE END OF THE WEEK.
&&
.AVIATION...
GENERAL MVFR CONDITIONS WILL CONTINUE TODAY...WITH AREAS OF IFR
CONDITIONS TODAY THROUGH SATURDAY IN SNOWFALL AND LOW CEILINGS...
ESPECIALLY OVER ALL THE MOUNTAINS AND PASSES. THE SNOW LEVEL SHOULD
HOVER BETWEEN 6500 AND 7500 FEET.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY CONTINUES UNTIL TO 6 AM MDT SATURDAY FOR
ZONE 018.
...WINTER STORM WARNING CONTINUES UNTIL 6AM MDT SATURDAY FOR ZONE
009.
...WINTER STORM WARNING CONTINUES UNTIL NOON MDT SATURDAY FOR ZONES
004-010-012-013.
...WINTER WEATHER ADVISORY CONTINUES UNTIL 6 AM MDT SATURDAY FOR
ZONE 003. UT...NONE.
&&
SHORT TERM...CJC
LONG TERM....AS
AVIATION.....CJCHazardous weather outlook, Apr 23, 3:30 AM MST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MDT FRI APR 23 2010
COZ001>014-017>023-UTZ022>025-027>029-220947-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
430 AM MDT FRI APR 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
...WIND ADVISORY FOR SOUTHEAST UTAH AND EXTREME SOUTHWEST COLORADO
LATE THIS MORNING THROUGH THIS AFTERNOON...
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD RAIN SHOWERS...WITH SNOW OVER THE HIGH ELEVATIONS
WILL CONTINUE THROUGH TODAY...THEN DECREASE FROM SOUTH TO NORTH
TONIGHT. THE SNOWFALL WILL CAUSE AREAS OF HAZARDOUS DRIVING
OVER THE HIGH MOUNTAINS PASSES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL INCREASE FRIDAY NIGHT
AND CONTINUE ACROSS THE AREA THROUGH SATURDAY.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH MONDAY...MAINLY OVER THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
CUOCO
Winter Weather, Eastern Uinta Mountains
- When
- April 23, 5:00 AM MST to April 24, 4:00 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Snowfall of 5 to 12 inches occurred. Wind gusts up to 30 mph generated some areas of blowing snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 23 to 24, 20101 death · 9 injured · $1.8 million · EF1 · 53 events
- Flash Flooding and Debris Flows in Puerto Rico, April 23 to 24, 20101 death · $10,000 · 9 events
- Tornadoes and Flash Flooding in Mississippi, April 23 to 24, 20101 injured · $413,000 · EF1 · 27 events
- Flash Flooding and Hail in Arkansas, April 23 to 24, 2010$481,000 · 1.75 in hail · 31 events
- Tornadoes and Hail in Texas, April 23 to 24, 20103 injured · $93,000 · EF0 · 19 events
- Tornado and Hail in Mississippi, April 23, 2010$52,000 · EF1 · 22 events
- Tornado and Flash Flood in Arkansas, April 23 to 24, 2010$188,000 · EF0 · 5 events
- Tornado and Hail in Arkansas, April 23 to 24, 2010$45,000 · EF0 · 11 events
- Flash Flood and Heavy Rain in Missouri, April 23 to 24, 2010$50,000 · 2 events
- Hail and Damaging Wind in Missouri, April 23, 2010$22,000 · 1.75 in hail · 18 events
- High Wind and Strong Wind in Texas, April 23, 2010$30,000 · 52 kt wind · 7 events
- Marine Strong Wind in Gulf of Mexico, April 23 to 24, 2010$20,000 · 69 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224313.